Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 3, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Jan 4, 2012, 2:45 PM EST. It took effect at Jan 5, 2012, 4:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2012, 2:45 PM EST (19:45 UTC)
- In effect from
- Jan 5, 2012, 4:00 PM EST
- Expired
- Jan 6, 2012, 3:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
507 WHUS71 KCAR 041945 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 245 PM EST WED JAN 4 2012 ANZ050>052-050345- /O.NEW.KCAR.SC.Y.0003.120105T2100Z-120106T0800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 245 PM EST WED JAN 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 3 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 3 AM EST FRIDAY. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
728 WHUS71 KCAR 050145 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 845 PM EST WED JAN 4 2012 ANZ050>052-051500- /O.CON.KCAR.SC.Y.0003.120105T2100Z-120106T0800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 845 PM EST WED JAN 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO 3 AM EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VJN
081 WHUS71 KCAR 050834 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 334 AM EST THU JAN 5 2012 ANZ050>052-051700- /O.CON.KCAR.SC.Y.0003.120105T2100Z-120106T0800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 334 AM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
812 WHUS71 KCAR 051400 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 900 AM EST THU JAN 5 2012 ANZ050>052-052200- /O.CON.KCAR.SC.Y.0003.120105T2100Z-120106T0800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 900 AM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
304 WHUS71 KCAR 051734 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1234 PM EST THU JAN 5 2012 ANZ050>052-060145- /O.CON.KCAR.SC.Y.0003.120105T2100Z-120106T0800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1234 PM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
375 WHUS71 KCAR 051924 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 224 PM EST THU JAN 5 2012 ANZ050>052-060330- /O.CON.KCAR.SC.Y.0003.120105T2100Z-120106T0800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 224 PM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
454 WHUS71 KCAR 060302 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1002 PM EST THU JAN 5 2012 ANZ050>052-060800- /O.CON.KCAR.SC.Y.0003.000000T0000Z-120106T0800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1002 PM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 12:28 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Jan 4, 12:28 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1228 PM EST WED JAN 4 2012
.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE REGION TODAY. A WEAK LOW WILL
TRACK NORTH OF THE STATE THURSDAY. HIGH PRESSURE WILL FOLLOW FOR
FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE 1230L: LITTLE CHANGE FROM PREVIOUS FORECAST...WINDS
DROPPING ON SCHEDULE AS HIGH BUILDS.
UPDATE 0930L: DROPPED WIND CHILL ADVISORY AS NO READINGS BELOW
-20F ARE EXPECTED. ADJUSTED CLOUD COVER FOR NE CORNER OF THE STATE
AND ALONG THE COAST. HIGHS WILL RANGE FROM UPPER SINGLE DIGITS IN
THE CROWN OF MAINE TO NEAR 20F FOR DOWN EAST. LOWS WILL OCCUR
FAIRLY EARLY TONIGHT AS CLOUD COVER MOVES OVER THE REGION.
UPDATE...INCREASED CLOUD COVER THIS MORNING ACROSS NORTHEAST
MAINE AND ADJUSTED HOURLY TEMPERATURE GRIDS. THE WIND CHILL
ADVISORY FOR ZONE 1/3/4/10 REMAINS IN EFFECT UNTIL 10 AM.
PREVIOUS DISCUSSION
HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE REGION TODAY. IT WILL
BE ANOTHER COLD DAY WITH TEMPERATURES BELOW NORMAL FOR THIS TIME
OF YEAR. HIGHS WILL RANGE AROUND 10 DEGREES ACROSS THE NORTH AND
15 TO 20 DOWNEAST. EXPECT PARTLY SUNNY SKIES NORTH AND MOSTLY
SUNNY CONDITIONS DOWNEAST TODAY BEFORE CLOUDS INCREASE THIS
AFTERNOON IN ADVANCE OF THE NEXT SHORT WAVE APPROACHING FROM THE
WEST.
CLOUDS WILL CONTINUE TO INCREASE TONIGHT IN ADVANCE OF THE
AFOREMENTIONED SHORT WAVE. THERE IS THE CHANCE OF SNOW SHOWERS
AFTER MIDNIGHT ACROSS NORTHERN PORTIONS OF THE AREA. TEMPERATURES
TONIGHT WILL NOT BE QUITE AS COLD AS LAST NIGHT DUE TO WEAK WARM
ADVECTION AND MORE IN THE WAY OF CLOUD COVER. EXPECT LOWS TO RANGE
FROM 5 TO 10 ABOVE NORTH AND 10 TO 15 ABOVE DOWNEAST.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
FAIRLY BENIGN WX PTRN PERSISTS...
A WEAK LOW PRES TROF WITH A WARM/COLD FRONT COUPLET WILL SLIDE
ESEWRD ACROSS OUR AREA ON THU... LIMITED FORCING/MOISTURE SUGGEST
A MINIMAL QPF EVENT FOR THE FA AND WILL CONT TO CARRY JUST CHC
POPS W AND NW THU AM FOR SOME LGT SNOW/-SHSN W/ THIS ACTIVITY SPREADING
EWRD ACROSS MAINLY NRN AREAS DURING THE AM AND INTO THE AFTN. WILL
QUICKLY WIND THINGS DOWN LATER THU AS THIS TROF IS PROGGED TO THE
E OF THE FA BY 00Z FRI W/ ANOTHER RIDGE OF COLD HIGH PRES FCST TO
BEGIN BUILDING EWRD OVER THE FA THU NGT. THIS RIDGE IS EXPECTED TO
CREST THE FA ON FRI W/ ANOTHER WEAK CLIPPER APPROACHING FROM THE
GRT LAKES REGION TO BRING INCREASING CLOUDS WRN AREAS FRI AFTN
ALONG W/ CHC POPS FOR ANOTHER SHOT OF LGT SNOW/-SHSN.
TEMPS TO RECOVER TO MORE SEASONAL NORMS ON THU BUT WILL COOL DOWN
AGAIN W/ ANOTHER SHOT OF ARCTIC AIR LATER THU NGT AND FRI...
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NEXT CLIPPER SYSTEM PROGGED TO TRACK EWRD FROM THE NRN GRT LAKES
LATER FRI AND ACROSS NRN MAINE LATE FRI NGT INTO SAT. LIKE MOST
CLIPPERS...THIS SYSTEM WILL BE MOISTURE LIMITED BUT HAS A LITTLE
BETTER UPPER SUPPORT THAN MOST ALONG W/ SOME DECENT WAA AND
OVERRUNNING SO WOULD NOT BE SURPRISED TO SEE A GENERAL LGT
SNOWFALL OF 1-3 INCHES ACROSS MAINLY NRN AREAS. THIS SYSTEM MOVES
E OF THE FA LATER SAT W/ ANOTHER ARCTIC BNDRY FCST TO SLIDE SEWRD
ACROSS THE AREA LATE SAT AND SAT NGT. ANOTHER SHOT OF CHILLY AIR
TO FOLLOW FOR SUN AS A RIDGE OF COLD HIGH PRES REBUILDS OVER THE
REGION. THIS RIDGE IS EXPECTED TO CREST THE FA LATER SUN NGT INTO
MON. THE LONGER RANGE MODELS THEN ADVERTISE A WARM FRONT TO
APPROACH FROM THE W LATER MON INTO TUE AS LOW PRES PASSES WELL S
OF THE AREA. MAYBE ANOTHER ROUND OF LGT SNOW OR -SHSN ALONG W/
MODERATING TEMPS W/ THIS FEATURE BUT NO INDICATIONS OF ANYTHING
MAJOR THRU THE LONG TERM PERIOD.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
UPDATE 0930L: MVFR CIGS BREAKING UP NEAR FVE AND CAR AT THIS TIME
AND EXPECT CIGS TO DISSIPATE FOR PQI AND HUL IN THE NEXT COUPLE HOURS.
NEAR TERM: PERIODS OF MVFR CIGS BKN- 0VC025-030 CAN BE EXPECTED TO
AFFECT KCAR/KPQI/KHUL TERMINALS THIS MORNING...OTHERWISE VFR ALL
TERMINALS THROUGH MOST OF THE DAY AND TONIGHT.
SHORT TERM: MAINLY VFR CONDS EXPECTED W/ PSBL MVFR/IFR IN LGT
SNOW/-SHSN MAINLY NRN TERMINALS THU AND AGAIN SAT INTO SAT NGT...
&&
.MARINE...
UPDATE 1230L: WILL MAINTAIN SCA END TIME AT 1PM AS WINDS AT BUOYS
ARE COMING DOWN AS EXPECTED. WILL LEAVE WORDING FOR A FEW GUSTS TO
25 KTS THIS AFTERNOON IN COASTAL WATERS FORECAST.
UPDATE 0930L: REMOVED MODERATE FREEZING SPRAY FROM FORECAST. LIGHT
FREEZING SPRAY IS EXPECTED. EVALUATING AN EXTENSION OF THE SMALL
CRAFT A FEW HOURS THIS AFTERNOON AS WINDS REMAIN STRONG.
NEAR TERM: WINDS/SEAS WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS
THIS MORNING AND THEN DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS
THIS AFTERNOON THROUGH TONIGHT.
SHORT TERM: PERIOD OF SCA CONDS PSBL LATER THU INTO THU NGT IN
BRISK NW FLOW FOLLOWING A WEAK TROF OF LOW PRES. OTHERWISE...CONDS
SHOULD REMAIN BLO SCA LEVELS THRU THE SHORT TERM PERIOD...
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
ANZ050>052.
&&
NEAR TERM...DUDA/MCW
SHORT TERM...KHW
LONG TERM...KHW
AVIATION...DUDA/MCW
MARINE...DUDA/MCW/KHWHazardous weather outlook, Jan 4, 12:57 PM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1257 PM EST WED JAN 4 2012 MEZ001>006-010-011-015>017-029>032-051800- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1257 PM EST WED JAN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-051800- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1257 PM EST WED JAN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 9:31 AM EST | Small Craft Advisory | CAR | 3 hr |
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.